Alert archive / Puerto Rico / Flash Flood Warnings in 2008
Flash Flood Warning 1, NWS JSJ
NWS JSJ issued this flash flood warning at Jan 6, 2008, 3:37 PM CST. It was in force for 113 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 6, 2008, 3:37 PM CST (21:37 UTC)
- Expired
- Jan 6, 2008, 5:30 PM CST
- In force
- 113 min
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
The radar
The San Juan radar (TJUA), 43 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGCA52 TJSJ 062140
FFWSJU
PRC053-062330-
/O.NEW.TJSJ.FF.W.0001.080106T2137Z-080106T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN JUAN PR
537 PM AST SUN JAN 6 2008
THE NATIONAL WEATHER SERVICE IN SAN JUAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
THE FOLLOWING MUNICIPALITY
IN PUERTO RICO
FAJARDO
* UNTIL 730 PM AST
* AT 535 PM AST...A U.S.G.S. RIVER GAGE SENSOR ALONG THE RIO FAJARDO
INDICATED THAT THE RIVER HAD RISEN ABOVE FLOOD STAGE...AND WAS
CONTINUING TO RISE. WHILE THE HEAVY RAINFALL OVER THIS AREA HAS
ENDED...HEAVY RAINFALL THAT FELL OVER THE MOUNTAINS EARLIER THIS
AFTERNOON...WILL CONTINUE TO CAUSE FLOODING ALONG THE RIO FAJARDO
AND ITS TRIBUTARIES THROUGH AT LEAST 730 PM AST.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
LAT...LON 1828 6572 1833 6565 1832 6563 1827 6569
1826 6572 1827 6575 1828 6576 1829 6574
TIME...MOT...LOC 2137Z 180DEG 0KT 1830 6569
$$
SRWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this flash flood warning went out at Jan 6, 2:36 PM CST, 1 hour 1 minute earlier.
Area forecast discussion, Jan 6, 2:36 PM CST, 1 hour 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN JUAN PR
436 PM AST SUN JAN 6 2008
.DISCUSSION...MID TO UPPER LEVEL TROUGH WILL CONTINUE TO MOVE EAST
AND SLOWLY AWAY FROM THE LOCAL AREA TONIGHT AND MONDAY. AT THE
SAME TIME...RATHER FLAT RIDGE WILL TRY TO NOSE INTO THE FA.
HOWEVER...BANDS/PATCHES OF MOISTURE WILL CONTINUE TO MOVE ACROSS
THE LOCAL ISLANDS THROUGH TONIGHT AND EAST LEAST EARLY MONDAY...
WITH CONTINUED CLOUDINESS...SCATTERED TO NUMEROUS SHOWERS AND
ISOLATED THUNDERSTORMS.
THEN...STILL LOOKS LIKE A STRONG SHORT WAVE WILL DIG SOUTHEAST
TOWARD THE LOCAL AREA MONDAY NIGHT AND TUESDAY AND THEN MOVE
ACROSS THE ISLANDS TUESDAY NIGHT THROUGH WEDNESDAY...DRIVING
ANOTHER BOUNDARY OR POSSIBLY TWO SOUTH SOUTHEAST TOWARD AND THEN
PROBABLY ACROSS THE LOCAL ISLANDS...WITH BANDS OF CLOUDINESS AND
SHOWERS AND THEN AT LEAST SOME TEMPORARY DRYING BEHIND.
HOWEVER...IT LOOKS LIKE MID LEVEL TROUGHINESS WILL LINGER ACROSS
THE NORTHEAST CARIBBEAN AND ADJACENT ATLANTIC THROUGH AT LEAST
THURSDAY AND THIS MAY KEEP LOCAL WEATHER A BIT UNSETTLED.
&&
.AVIATION...SHOWER AND THUNDERSTORMS HAVE POPPED UP NEARLY
EVERYWHERE OVER THE FORECAST AREA SINCE MORNING. EXPECT SIMILAR
NUMEROUS COVERAGE WITH ISOLATED THUNDERSTORMS OVER NEARLY ALL
SITES EXCEPT ST CROIX FOR NEXT 12 HOURS AT LEAST. WORST CONDITIONS
EXPECTED OVER TJPS FOR THE NEXT FEW HOURS...WHERE IFR CONDITIONS
SHOULD BE THE RULE UNTIL EARLY EVENING. OVER SAN JUAN AREA
AIRPORTS...ANOTHER ROUND OF STRONG SHOWERS SHOULD PRODUCE TEMPO
IFR CONDITIONS BEGINNING 19-20Z AND PROBABLY DUE TO LAST UNTIL 3Z
OR SO...AS NIGHTTIME LAND BREEZE FLOW KICKS IN JUST AFTER SUNSET
FAVORING CONVECTION IN THAT AREA. TIST LIKELY WILL SEE SOME SHORT
TERM RELIEF AFTER 20-21Z AS SATELLITE AND RADAR DEPICT RELATIVELY
DRIER AIR COMING IN FROM THE EAST.
&&
.MARINE...LARGE...LONG PERIOD NORTH SWELLS WILL CONTINUE TO
GRADUALLY SUBSIDE TONIGHT THROUGH MONDAY...BUT WILL CONTINUE TO
COMBINE WITH EAST NORTHEAST SWELLS TO MAINTAIN ROUGH AND CONFUSED
SEAS THROUGH TONIGHT...BEFORE A VERY SLOW IMPROVING TREND BEGINS.
MODERATE TO FRESH TRADE WINDS WILL CONTINUE THROUGH AT LEAST
TUESDAY NIGHT. A SMALL CRAFT ADVISORY REMAINS IN EFFECT FOR ALL
OF THE LOCAL COASTAL WATERS FOR TONIGHT. IN ADDITION...THE HIGH
SURF ADVISORY CONTINUES FOR THE NORTHWEST THROUGH NORTHEAST COASTS
OF ALL OF THE LOCAL ISLANDS THROUGH 11 AM AST MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
SJU 73 81 73 81 / 60 50 50 40
STT 74 81 75 81 / 60 50 50 40
&&
.SJU WATCHES/WARNINGS/ADVISORIES...
PR...HIGH SURF ADVISORY UNTIL 11 AM AST MONDAY FOR CULEBRA-MAYAGUEZ
AND VICINITY-NORTH CENTRAL-NORTHEAST-NORTHWEST-SAN JUAN AND
VICINITY-VIEQUES.
SMALL CRAFT ADVISORY AMZ710 THROUGH 750.
VI...HIGH SURF ADVISORY UNTIL 11 AM AST MONDAY FOR ST CROIX-ST
THOMAS ST JOHN AND ADJACENT ISLANDS NORTHWEST THROUGH NORTHEAST
COASTS.
SMALL CRAFT ADVISORY AMZ710 THROUGH 730.
&&Hazardous weather outlook, Jan 6, 4:30 AM CST, 11 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 630 AM AST SUN JAN 6 2008 PRZ001>013-AMZ710>750-071000- 630 AM AST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO. .TODAY AND TONIGHT...HIGH SURF WILL AGAIN BE AN ISSUE THROUGH SUNDAY NIGHT ALONG THE NORTHERN COASTS OF PUERTO RICO. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THE WEST THROUGH NORTH COASTS OF PUERTO RICO...VIEQUES AND CULEBRA THROUGH MIDNIGHT MONDAY MORNING. SWELL CONDITIONS WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL COASTAL WATERS. STAY TUNED TO THE LATEST MARINE UPDATES FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THIS MARINE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...CONFUSED AND HAZARDOUS SEA CONDITIONS WILL CONTINUE THROUGH MONDAY MORNING. THEREFORE...WE HAVE CONTINUED THE HIGH SURF ADVISORY FOR ALL WEST THROUGH NORTH COASTS OF PUERTO RICO...VIEQUES AND CULEBRA UNTIL MIDNIGHT MONDAY MORNING. THESE SWELL CONDITIONS WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. IN ADDITION...SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT FOR ALL OF THE LOCAL COASTAL WATERS UNTIL SUNDAY EVENING. STAY TUNED TO THE LATEST MARINE UPDATES FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THIS MARINE WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. VIZ001-002-AMZ710>730-071000- 630 AM AST SUN JAN 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS. .TODAY AND TONIGHT...HIGH SURF WILL AGAIN BE AN ISSUE THROUGH MONDAY MORNING ALONG THE NORTHERN COASTS OF ST THOMAS...ST JOHN...ST CROIX AND THE ADJACENT SMALLER ISLANDS IN THE VICINITY. A HIGH SURF ADVISORY REMAINS IN EFFECT FOR THESE COASTLINES THROUGH MIDNIGHT MONDAY MORNING. THESE SWELL CONDITIONS WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. IN ADDITION...A SMALL CRAFT ADVISORY IS IN EFFECT FOR ALL OF THE LOCAL COASTAL WATERS. STAY TUNED TO THE LATEST MARINE UPDATES FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THIS MARINE WEATHER EVENT. .DAYS TWO THROUGH SEVEN...CONFUSED AND HAZARDOUS SEA CONDITIONS WILL CONTINUE THROUGH MONDAY MORNING. THEREFORE...WE HAVE CONTINUED THE HIGH SURF ADVISORY THROUGH MIDNIGHT MONDAY MORNING FOR THE WEST THROUGH NORTH COASTS OF ST THOMAS...ST JOHN...ST CROIX AND THE ADJACENT SMALLER ISLANDS IN THE VICINITY. THESE SWELL CONDITIONS WILL GENERATE STRONG AND DANGEROUS CURRENTS WITHIN THE SURF ZONE...CALLED RIP CURRENTS. IN ADDITION...SMALL CRAFT ADVISORY WILL CONTINUE IN EFFECT FOR ALL OF THE LOCAL COASTAL WATERS UNTIL SUNDAY EVENING. STAY TUNED TO THE LATEST MARINE UPDATES FROM THE NATIONAL WEATHER SERVICE FOR MORE INFORMATION ON THIS MARINE WEATHER EVENT. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEB SITE FOR PUERTO RICO AND THE U.S. VIRGIN ISLANDS AT (ALL LOWERCASE LETTERS): HTTP://WWW.SRH.NOAA.GOV/SJU FROM YOUR PDA/PHONE: HTTP://MOBILE.SRH.NOAA.GOV OR WWW.SRH.NOAA.GOV/WML
Nearby
Flash Flood Warnings in Puerto Rico, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.